As of today, I think that I am fully detoxed from Effexor.
I was put on it in October as a migraine preventative, making it my second anti-depressant prescribed for this reason. And the second one that didn’t work.
Almost immediatly I got hit with the side effects. It started with nausea and a loss of appetite. I lost 19 pounds while on this medication. Other side effects I experienced are:
Easy bruising, nausea, fast heart rate, sweating, changes in appetite and weight, dry mouth, yawning, dizziness, anxiety, feeling nervous, sleep problems (insomnia), strange dreams, and tired feeling.
The whole time I took this medication, I just felt unwell. I felt weak and tired, and sicker than I already was. I’m sure the not eating thing contributed to that a large amount. I couldn’t do anything without my heart rate jumping out of control.
While I was withdrawing was the worst. I would get this feeling like I was somewhere in between being awake and being asleep and nothing felt real. The best way I can describe it is that moment when you are in class or somewhere and you are starting to fall asleep, and you are aware of it, but there it nothing you can do to stop it. It was exactly like being awake through that moment. You can feel that you are no longer present, but you cant wake yourself up. It’s the weirdest feeling I’ve ever felt.
Now that I no longer take it, I feel my appetite has come back! And I’m sure I have gained some of the weight back as well. But I don’t get as dizzy every time I get up, and my heart rate doesn’t keep me up at night anymore.
The only thing I will kind of miss about this medicine is the dreams it made me have. I have such vivid and complicated dreams! And I would remember them; not just when I woke up, but days later. There were complex plots and different characters and people’s faces! It was great until the dreams turned into nightmares. And most recently, an episode of sleep paralysis, which I had never experienced before.
Bottom line:Effexor (venlafaxine) was not an effective treatment for migraine for me.